Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Having soar tonsil, drainage from ear and having migraines on left side. Got heat exhaustion then muscle aches on left side. Is it related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2459 Questions
Question
I have a soar tonsil and drainage from my ear, both on the left side. I have recently started having migraines on my left side. When I got heat exhaustion, I later got muscle aches on my left side. Is this just a coincidence? There is also a little bit of something white on my left tonsil. I have also been having problems sleeping. I'm wondering if this all goes together, and also what my current problem might be (tonsil and ear drainage, hurts to swallow, hurts to talk).
Posted Sat, 17 Aug 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 53 minutes later
Hi,

Thank you for your query.

1. The chronic tonsillitis may be the septic focus for the discharge from the ear.

2. Get an ENT check-ip done. The exact findings of the ear examination will decide the treatment for the ear. The nose and sinuses must also be checked as problems with these may cause both chronic tonsillitis and a draining ear. If there is an ear perforation, ear drops may be added.

3. Get the ear discharge cultured for antibiotic sensitivity.

4. A course with a broad spectrum antibiotic, anti-inflammatory and anti-allergic medications, medicated gargles, steam inhalation and ear drops will help control the situation.

5. Sleeping problems associated with these conditions would be related to snoring and sleep apnea not to the mechanism of sleep per se. Acid reflux must be ruled out.

6. SInce you have also started getting migraine, you may request your doctor to go ahead with Ct and MRI imaging. Heat exhaustion and its sequelae would be unrelated.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having soar tonsil, drainage from ear and having migraines on left side. Got heat exhaustion then muscle aches on left side. Is it related? 4 minutes later
I get yeast infections easily. I am currently applying Nystatin to infected areas (armpit, under breast, and where abdomen and thigh XXXXXXX (I am obese). Is there an antibiotic that would least likely cause yeast infections?
 
 
Answered by Dr. Sumit Bhatti 36 minutes later
Hi,

Thank you for writing back.

1. A short course of a broad spectrum antibiotic will not cause or worsen any yeast infection.

2. Amoxicillin with clavulanic acid will work well. However, you should take the antibiotic only under the supervision of a physician.

3. Another option is to wait for the culture and antibiotic sensitivity of the ear discharge.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor